DSpace DSpace UPC
 Català   Castellano   English  

E-prints UPC >
Altres >
Enviament des de DRAC >

Empreu aquest identificador per citar o enllaçar aquest ítem: http://hdl.handle.net/2117/9280

Arxiu Descripció MidaFormat
aacoJLC_05-45.pdf263,84 kBAdobe PDFThumbnail
Veure/Obrir

Citació: Arratia, A.; Ortiz, C. Expressive power and complexity of a logic with quantifiers that count proportions of sets. "Journal of logic and computation", 2006, vol. 16, núm. 6, p. 817-840.
Títol: Expressive power and complexity of a logic with quantifiers that count proportions of sets
Autor: Arratia Quesada, Argimiro Alejandro Veure Producció científica UPC; Ortiz Gómez, Carlos
Data: 2006
Tipus de document: Article
Resum: We present a second-order logic of proportional quantifiers, SOLP, which is essentially a first-order language extended with quantifiers that act upon second-order variables of a given arity r and count the fraction of elements in a subset of r-tuples of a model that satisfy a formula. Our logic is capable of expressing proportional versions of different problems of complexity up to NP-hard as, for example, the problem of deciding if at least a fraction 1/n of the set of vertices of a graph form a clique; and fragments within our logic capture complexity classes as NL and P, with auxiliary ordering relation. When restricted to monadic second-order variables, our logic of proportional quantifiers admits a semantic approximation based on almost linear orders, which is not as weak as other known logics with counting quantifiers (restricted to almost orders), for it does not have the bounded number of degrees property. Moreover, we show that, in this almost-ordered setting, different fragments of this logic vary in their expressive power, and show the existence of an infinite hierarchy inside our monadic language. We extend our inexpressibility result of almost-ordered structure to a fragment of SOLP, which in the presence of full order captures P. To obtain all our inexpressibility results, we developed combinatorial games appropriate for these logics, whose application could go beyond the almost-ordered models and hence are interesting by themselves.
ISSN: 0955-792X
URI: http://hdl.handle.net/2117/9280
DOI: 10.1093/logcom/exl011
Versió de l'editor: http://logcom.oxfordjournals.org/content/16/6/817.abstract?etoc
Apareix a les col·leccions:Departament de Llenguatges i Sistemes Informàtics. Articles de revista
Altres. Enviament des de DRAC
Comparteix:


Stats Mostra les estadístiques d'aquest ítem

SFX Query

Tots els drets reservats. Aquesta obra està protegida pels drets de propietat intel·lectual i industrial corresponents. Sense perjudici de les exempcions legals existents, queda prohibida la seva reproducció, distribució, comunicació pública o transformació sense l'autorització del titular dels drets.

Per a qualsevol ús que se'n vulgui fer no previst a la llei, dirigiu-vos a: sepi.bupc@upc.edu

 

Valid XHTML 1.0! Programari DSpace Copyright © 2002-2004 MIT and Hewlett-Packard Comentaris
Universitat Politècnica de Catalunya. Servei de Biblioteques, Publicacions i Arxius